Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Supplemental Material

Econometrica - Volume 75, Issue 4

Supplement to "Efficiency with Endogenous Population Growth: Technical Appendix"

In this Appendix we provide additional details on some of the ideas developed in the paper, "Efficiency with Endogenous Population Growth," (2006). We first give the formal proof that A-efficiency is generically non-empty. The second section extends the notions of efficient fertility developed in the paper for the discrete case to environments in which fertility is a continuous choice variable. It also provides an extension of the First Welfare Theorem, given in the paper for the discrete case, to the continuous case. The second section gives an explicit example of an economy with negative externalities. We show that a negative externality can lead to too many people in equilibrium in the A-sense, and also show how to decentralize A-efficient allocations through Pigouvian tax systems. The third section provides a proof that the limit of the equilibria of the finite horizon B&B games exists, and is an equilibrium of the infinite horizon B&B game.

Supplement to ?Nonparametric Instrumental Variables Estimation of a Quantile Regression Model?

This appendix provides proofs of Theorems 1-3. Theorems 4-5 can be proved by following the same steps after conditioning on Z .